Thunderstorm Wind, Lincoln
- When
- June 4, 4:05 PM CST
- Where
- Lincoln County, 5.02 mi SW of North Platte
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.100, -100.850
No details.
A developing upper trough to the west and a stationary front helped focus several strong to severe storms across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A developing upper trough to the west and a stationary front helped focus several strong to severe storms across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 4, 2:32 PM CST, 1 hour 33 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 332 PM CDT Thu Jun 4 2020 .SHORT TERM...(This evening through Friday night) Issued at 329 PM CDT Thu Jun 4 2020 The short range model consensus suggests a severe storm or two will form off the Black Hills late this afternoon and track into ncntl Nebraska this evening or later. A stationary front drifting through nrn Nebraska this afternoon will pool moisture and be an excellent focus for storm development. The location of the front this evening could very well dictate the track of the severe weather. The NAMnest indicates the storms will move east-southeast at 45 mph and the HRRR shows a storm motion of 50 mph. The very fast motion will place the activity in nrn Nebraska between 10 pm and midnight. Discrete storm development is possible sooner. Winds aloft are strong with a belt of 50kt winds at 500mb but no low level jet is shown in the models. This would likely prevent a turn to the south and keep the storms on an east-southeast course as shown by the models. The thunderstorm forecast tonight follows the down-scaled NAM which tracks a cluster of storms through ncntl Nebraska farther south than the other models. This forecast is consistent with the latest SPC storm outlook. Other isolated strong storms have formed off the Laramie Range this afternoon and will move into wrn Nebraska. None of these storms are expected to be severe. Winds aloft are strong relative to the instability which suggests storms will collapse posing a strong wind gust hazard. The thunderstorm forecast Friday and Friday night uses the short term model blend plus the down-scaled NAM. Wrn and ncntl Nebraska will be post-frontal Friday and the easterlies should lift moisture onto the high plains of WY causing storm development off the Laramie Range. A strong cap and stable air prevents this activity from moving east into wrn and ncntl Nebraska. A strong low level jet and warm front develops Friday night. Isolated shower and thunderstorm chances are in place for this warm front. .LONG TERM...(Saturday through Thursday) Issued at 329 PM CDT Thu Jun 4 2020 A powerful storm system will affect wrn and ncntl Nebraska Saturday through Monday. The models are taking sfc low pressure across wrn Nebraska and deepening it down to between 984mb and 990mb Sunday evening. The best chances for severe weather are Saturday across western Nebraska and Monday across ncntl Nebraska. Sunday's weather is an interlude to Monday's potential event. Chance POP's are in place Saturday and Monday. SPC has already outlooked much of wrn and ncntl Nebraska Saturday for severe weather. Deep synoptic scale lift from an approaching upper level trof, strong shear (near 50kts), and MLCAPE around 3000J/KG should easily support supercells across wrn Nebraska late Saturday. Storm motion will likely be northeast as the upper level flow is amplified north and south. A similar but less sheared environment may develop Monday across ncntl Nebraska. The GFS is giving a flood signal Monday with PWAT north of 1.50 inches and QPF aligned mostly north and south. This storm system will send a strong Pacific cold front through the region Tuesday cooling temperatures and stabilizing the atmosphere through Thursday. Just isolated thunderstorm chances are in place during this time. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1240 PM CDT Thu Jun 4 2020 VFR conditions are expected across western and north central Nebraska for the next 24 hours. However, isolated thunderstorms are possible late this afternoon and evening which could briefly drop ceilings at KVTN into MVFR/IFR conditions. Westerly winds will shift around to the northeast this evening at KLBF and will remain below 10 kts through the remainder of the forecast period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Boatwright
Hazardous Weather Outlook National Weather Service North Platte NE 311 PM CDT Thu Jun 4 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-052015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 311 PM CDT Thu Jun 4 2020 /211 PM MDT Thu Jun 4 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A few severe thunderstorms capable of very large hail and damaging winds are expected across northern Nebraska tonight. The area of concern is generally along and north of a line from Merriman to Brownlee to Burwell with the best chance along and north of a line from Valentine to Ainsworth to O'Neill. Isolated strong thunderstorms are possible this evening across western Nebraska. Lightning and wind gusts to 50 mph are the hazards. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A few severe storms are possible later Saturday as a warm front lifts north through the area. Warm temperatures aloft may keep storms from forming and later forecasts will refine the Saturday potential. A cold front will move slowly southeast across the area Monday. A few severe thunderstorms could develop along the front Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Any reports of severe weather would be appreciated tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Special Weather Statement
National Weather Service North Platte NE
248 PM MDT Thu Jun 4 2020
NEZ004-022-042130-
Sheridan NE-Garden NE-
248 PM MDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GARDEN AND SOUTHERN
SHERIDAN COUNTIES UNTIL 330 PM MDT...
At 248 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alliance, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Ellsworth, Antioch, Snow Lake, Watson Lake, Wickson Lake, Patterson
Lake, Lakeside, Krause Lake, Kincaid Lake and Kennedy Lake.
This includes the following highways...
Highway 250 between mile markers 1 and 13.
Highway 2 between mile markers 96 and 128.
LAT...LON 4221 10205 4194 10211 4204 10270 4209 10270
4210 10274 4225 10274
TIME...MOT...LOC 2048Z 278DEG 36KT 4216 10281
CDCSpecial Weather Statement National Weather Service North Platte NE 303 PM MDT Thu Jun 4 2020 NEZ004-042145- Sheridan NE- 303 PM MDT Thu Jun 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL 345 PM MDT... At 302 PM MDT, trained weather spotters reported a strong thunderstorm 7 miles east of Red Cloud Campground, or 8 miles west of Hay Springs, moving east at 35 mph. Dime size hail will be possible with this storm. Locations impacted include... Rushville, Hay Springs, Clinton, Lone Butte, Intersection of Beaver Creek Road and White Clay Creek Road, Highway 250 crossing the Niobrara River, Intersection of Highway 87 and Antelope Road and Walgren Lake State Recreation Area. This includes the following highways... Highway 20 between mile markers 74 and 99. Highway 250 between mile markers 35 and 48. LAT...LON 4277 10223 4250 10224 4255 10277 4277 10277 TIME...MOT...LOC 2102Z 272DEG 29KT 4266 10286 CDC
Special Weather Statement National Weather Service North Platte NE 315 PM MDT Thu Jun 4 2020 NEZ022-056-057-042200- Deuel NE-Garden NE-Keith NE- 315 PM MDT Thu Jun 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KEITH...SOUTH CENTRAL GARDEN AND DEUEL COUNTIES UNTIL 400 PM MDT... At 314 PM MDT, Doppler radar was tracking a strong thunderstorm over Chappell, moving east at 45 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chappell, Big Springs, Brule, Barton, Eagle Gulch Campground, Mount Vernon, Goldeneye State Wildlife Management Area, Megeath, Windlass Hill and Lake View Campground. This includes Interstate 80 in Nebraska between mile markers 78 and 119. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4124 10259 4128 10185 4101 10184 4102 10262 TIME...MOT...LOC 2114Z 272DEG 39KT 4113 10247 Snively
Special Weather Statement National Weather Service North Platte NE 357 PM MDT Thu Jun 4 2020 NEZ057-058-042245- Perkins NE-Keith NE- 357 PM MDT Thu Jun 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR PERKINS AND SOUTHERN KEITH COUNTIES UNTIL 445 PM MDT... At 356 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from Brule to 9 miles west of Grant. Movement was east at 45 mph. Wind gusts up to 50 mph will be possible with these storms. Cameras also showed a large dust cloud which could reduce visibility below one mile. Locations impacted include... Ogallala, Grant, Paxton, Brule, Madrid, Elsie, Roscoe, Grainton, Wild Horse Spring and Brandon. This includes the following highways... Highway 61 between mile markers 59 and 92. Interstate 80 in Nebraska between mile markers 112 and 149. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4113 10129 4072 10128 4079 10200 4120 10198 TIME...MOT...LOC 2156Z 281DEG 41KT 4112 10189 4086 10190 CDC
The North Platte radar (KLNX), 98 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
11 thunderstorm wind, 1 hail. Local standard time, as filed.
No details.
No details.
No details.
Four to six inch diameter tree branches down.
No details.
Several large trees blown down.
Empty semi trailer blown over.
Two foot diameter tree branch down.
No details.
No details.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2020Every state in 2020This day in weather historyWarnings in Nebraska, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 897221, 897229, 897222, 897223, 897224, 897225, 897226, 897231, 897230, 897242, 897227, 897228.